Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 4, 2016Baldwin County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 4, 2016, 7:39 PM EDT for Baldwin County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2016, 7:39 PM EDT (23:39 UTC)
Expired
Jun 4, 2016, 8:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Baldwin County, GA

The radar

The Robins AFB radar (KJGX), 36 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WWUS82 KFFC 042339
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SAT JUN 4 2016
 
GAZ072-073-050015-
BALDWIN GA-JONES GA-
739 PM EDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BALDWIN AND EASTERN JONES
COUNTIES UNTIL 815 PM EDT...

AT 739 PM EDT...A STRONG THUNDERSTORM WAS NEAR GORDON...OR 8 MILES
SOUTHEAST OF GRAY...MOVING NORTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...MIDWAY-
HARDWICK...MERIWETHER...ALLENWOOD...COOPERS...
SCOTTSBORO...JAMES...GREENBERRY CROSSROADS...HARDWICK...BROWNS
CROSSING... PANCRAS AND HADDOCK.

LAT...LON 3303 8314 3295 8329 3295 8330 3289 8342
      3296 8349 3319 8330
TIME...MOT...LOC 2339Z 224DEG 24KT 3295 8340 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 7:35 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 4, 7:35 PM EDT, 4 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
735 PM EDT SAT JUN 4 2016

.SHORT TERM /Tonight through Sunday Night/...
Current mosaic radar loop shows showers and thunderstorm
developing across the entire southeastern U.S. Currently the
majority of the storms are across north GA...but with the
increased moist southwesterly flow...that will change over the
next 24 to 36 hours. The main upper ridge over the region is
shifting east as northern branch upper low continues to move east
across the great lake states. The deepening upper low and
associated trough will continue to merge with the southern branch
upper level low over southern TX tonight/Sunday morning. This will
help to increase moisture/energy and instability across the region
Sunday. Southwest flow ahead of the main front should help support
a line of showers/storms Sunday afternoon. The front should make
it into northwest GA by Sunday evening with drier/cooler air
moving into the area Monday.

01

.LONG TERM /Monday through Saturday/...
Primary concerns in the long term period are on lingering chance
for convection Monday and Tuesday as front slows and becomes
stationary over the state as and on impact, if any, from soon to
be Tropical Storm Colin over the eastern Gulf of Mexico.

Medium range models agree on slowing front associated with short
wave moving through Sunday and Monday. This could be partly as a
result of model forecasts of what is to become TS Colin in the
northeast GOM. Model PoP forecasts pretty reasonable, particularly
blend of latest guidance and previous forecast, which keeps fairly
high PoP, 30-60pct, over the SE 2/3rds of CWA Monday and Monday
night.

Strong or even isolated severe convection cant be ruled out but
parameters not as favorable Monday as they are Sunday.

Other concern is upcoming TS Colin. Not a named storm yet so no
official track forecasts. Based on consensus of model forecasts...
if there was to be a center...it would affect northern and central
FL with heavy rain. Center forecast to become asymmetrical as storm
becomes stretched east to west by front to its north. Not a true
tropical cyclone by any means. Regardless, too soon to predict an
exact track or impact, but at this time, no direct impacts from
Colin are expected over north and central Georgia.

Once these features move out Tuesday night, rest of week will be
very dry with abundant sunshine. Wednesday and Thursday will
actually see seasonable to slightly below normal temps before heat
gets turned back on. 90s are expected for max temps Friday and the
following weekend.

SNELSON

PREV LONG TERM DISCUSSION... /Issued 338 AM EDT SAT JUN 4 2016/
Models in good agreement through the long term. The cold front will
move across north Georgia Sunday night and stall across central
Georgia Monday as a tropical low develops over the eastern Gulf and
moves across north Florida. Showers and thunderstorms will end
across north Georgia by Monday but will continue across central
Georgia through Monday and Monday night. As the tropical low moves
into the Atlantic Tuesday...dry air will spread across the CWA
ending the precip across central GA. The H5 trough will shift off
the east coast as a ridge builds over the central U.S.
This will keep a northwest flow over the CWA. Temperatures will
begin near normal early in the long term...but will moderate into
the 90s across most of the CWA by the end of next week.

17

&&

.AVIATION...
00Z Update...
Mostly VFR conditions will prevail but will see some MVFR
conditions in and around SHRA/TSRA tonight and Sunday. Increased
moisture may bring mvfr ceilings to the taf sites 09z to 14z.
Could be some SHRA/TSRA around the taf sites all night but
will generally wait and see how things develop. Will see
more convection Sunday afternoon with increased instability.
Winds will remain southwest overnight 5 to 7kt and increase
on Sunday with some gusts near thunderstorms.

//ATL Confidence...00Z Update...
Confidence Medium to High on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  83  68  85 /  40  60  50  40
Atlanta         71  82  70  85 /  50  60  50  30
Blairsville     66  76  62  82 /  60  70  50  10
Cartersville    69  81  66  85 /  60  70  40  20
Columbus        72  83  70  85 /  50  60  50  50
Gainesville     69  79  67  84 /  50  60  50  30
Macon           71  86  70  85 /  40  60  50  60
Rome            69  82  65  86 /  60  60  30  20
Peachtree City  70  82  67  84 /  50  60  50  40
Vidalia         73  89  72  84 /  50  50  50  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....SNELSON
AVIATION...41
Hazardous weather outlook, Jun 4, 12:00 PM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT SAT JUN 4 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050800-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1200 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS. SOME STORMS
COULD BE STRONG WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN...GUSTY
WINDS AND CLOUD TO GROUND LIGHTNING. RAINFALL AMOUNTS WILL VARY
DEPENDING ON WHERE STORMS DEVELOP. SOME LOCATIONS COULD SEE UP TO AN
INCH OF RAIN IN A SHORT PERIOD OF TIME. MINOR FLOODING OF LOWLANDS
AND POOR DRAINAGE AREAS IS POSSIBLE. EXPECT A DECREASE IN COVERAGE
OF STORMS AFTER 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERE STORMS ARE POSSIBLE SUNDAY...MAINLY SUNDAY AFTERNOON AND
INTO THE EVENING HOURS AS A COLD FRONT MOVES ACROSS THE REGION.
THE MAIN HAZARD WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY
RAIN.

THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT AND INTO MONDAY...A FEW
COULD BE STRONG...MAINLY ACROSS CENTRAL GEORGIA. TROPICAL
MOISTURE WILL MOVE INTO CENTRAL GEORGIA MONDAY AND MONDAY NIGHT
BRINGING AN ADDITIONAL RISK OF HEAVY RAIN. DRIER AIR WILL MOVE
INTO THE REGION LATE TUESDAY ENDING THE RAIN. DRY CONDITIONS WILL
PREVAIL FOR WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 4, 3:51 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT SAT JUN 4 2016

GAZ023>025-042015-
BANKS GA-JACKSON GA-HALL GA-
351 PM EDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR BANKS...NORTHWESTERN JACKSON AND
SOUTHEASTERN HALL COUNTIES UNTIL 415 PM EDT...

AT 351 PM EDT...A STRONG THUNDERSTORM WAS OVER TALMO...OR 8 MILES
NORTHWEST OF JEFFERSON...MOVING NORTHEAST AT 40 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JEFFERSON...COMMERCE...HOMER...BALDWIN...LULA...MAYSVILLE...ALTO...
PENDERGRASS...GILLSVILLE...TALMO...RAOUL...PINEFIELD CROSSROADS AND
HOLLINGSWORTH.

LAT...LON 3448 8347 3446 8340 3442 8338 3434 8339
      3409 8365 3418 8379 3446 8364 3443 8361
      3445 8360 3445 8359 3449 8355 3449 8354
TIME...MOT...LOC 1951Z 212DEG 35KT 3419 8368
Special weather statement, Jun 4, 4:13 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT SAT JUN 4 2016

GAZ023>025-042100-
BANKS GA-JACKSON GA-HALL GA-
413 PM EDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR BANKS...NORTHERN JACKSON AND
NORTHEASTERN HALL COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GAINESVILLE TO MAYSVILLE...AND MOVING NORTH AT 25
MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...HOMER...LULA...MAYSVILLE...GILLSVILLE AND RAOUL.

LAT...LON 3448 8365 3443 8361 3444 8361 3446 8358
      3440 8339 3422 8355 3430 8378 3450 8375
      3451 8373
TIME...MOT...LOC 2012Z 193DEG 20KT 3433 8375 3427 8355
Special weather statement, Jun 4, 7:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SAT JUN 4 2016

GAZ072-073-050015-
BALDWIN GA-JONES GA-
739 PM EDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BALDWIN AND EASTERN JONES
COUNTIES UNTIL 815 PM EDT...

AT 739 PM EDT...A STRONG THUNDERSTORM WAS NEAR GORDON...OR 8 MILES
SOUTHEAST OF GRAY...MOVING NORTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...MIDWAY-
HARDWICK...MERIWETHER...ALLENWOOD...COOPERS...
SCOTTSBORO...JAMES...GREENBERRY CROSSROADS...HARDWICK...BROWNS
CROSSING... PANCRAS AND HADDOCK.

LAT...LON 3303 8314 3295 8329 3295 8330 3289 8342
      3296 8349 3319 8330
TIME...MOT...LOC 2339Z 224DEG 24KT 3295 8340

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:00 PM EDTSpecial Weather StatementFFCJefferson30 min
Jun 4, 3:51 PM EDTSpecial Weather StatementFFCBanks24 min
Jun 4, 4:13 PM EDTSpecial Weather StatementFFCBanks47 min
Jun 4, 7:40 PM EDTSpecial Weather StatementFFCJefferson35 min
Jun 4, 7:43 PM EDTSpecial Weather StatementFFCToombs32 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.